Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX

August 10, 2012Fayette County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2012, 7:59 PM CDT for Fayette County, Gonzales County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 7:59 PM CDT (00:59 UTC)
Expired
Aug 10, 2012, 8:32 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Fayette County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 69 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS54 KEWX 110059
SVREWX
TXC149-177-110145-
/O.NEW.KEWX.SV.W.0108.120811T0059Z-120811T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FAYETTE COUNTY...
  NORTHEASTERN GONZALES COUNTY...

* UNTIL 845 PM CDT.

* AT 758 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR WAELDER...OR 10 MILES WEST OF FLATONIA...AND
  MOVING SOUTHWEST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE NEWTONVILLE...THOMPSONVILLE
  AND LITTLE NEW YORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2949 9731 2963 9752 2980 9729 2969 9716
TIME...MOT...LOC 0059Z 035DEG 12KT 2972 9727

$$
2 follow-up statements
582 
WWUS54 KEWX 110117
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT FRI AUG 10 2012

TXC149-110126-
/O.CAN.KEWX.SV.W.0108.000000T0000Z-120811T0145Z/
FAYETTE TX-
817 PM CDT FRI AUG 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF FAYETTE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2976 9731 2967 9718 2949 9731 2963 9752
TIME...MOT...LOC 0116Z 040DEG 8KT 2969 9729

$$

TXC177-110145-
/O.CON.KEWX.SV.W.0108.000000T0000Z-120811T0145Z/
GONZALES TX-
817 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN GONZALES COUNTY...

AT 812 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR WAELDER...OR 11 MILES WEST OF FLATONIA...MOVING
SOUTHWEST AT 10 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE THOMPSONVILLE AND LITTLE
NEW YORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2976 9731 2967 9718 2949 9731 2963 9752
TIME...MOT...LOC 0116Z 040DEG 8KT 2969 9729

$$
518 
WWUS54 KEWX 110132
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT FRI AUG 10 2012

TXC177-110141-
/O.CAN.KEWX.SV.W.0108.000000T0000Z-120811T0145Z/
GONZALES TX-
832 PM CDT FRI AUG 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GONZALES COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. BRIEF HEAVY RAINS 
AND WIND GUSTS TO 40 MPH CAN BE STILL BE EXPECTED WITH THIS STORM AS 
IT CROSSES I-10 AND MOVES SOUTHWEST ALONG HIGHWAY 97 TOWARD GONZALES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2976 9731 2967 9718 2949 9731 2963 9752
TIME...MOT...LOC 0131Z 040DEG 8KT 2966 9731

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:35 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 10, 6:35 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT FRI AUG 10 2012

.DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

&&

.AVIATION...
BROKEN LINE OF CONVECTION CONTINUES TO MOVE SOUTHWARD. OUTFLOWS
FROM THE STORMS STILL HAVE THE POTENTIAL TO PRODUCE GUSTS OF
40 TO 50 KTS FOR THE NEXT 2 HOURS. WILL GO WITH VCTS AT KSAT AND
KSSF UNTIL 01Z AND AT KDRT FROM 01Z TO 03Z. CONVECTION IS EXPECTED
TO END BY 05Z WITH THE LOSS OF DAYTIME HEATING. VFR CONDITIONS
WILL PREVAIL OVERNIGHT AND SATURDAY. SFC WINDS OVERNIGHT WILL BE
VARIABLE AT 3 TO 5 KTS BECOMING E TO SE AT 5 TO 10 KTS SATURDAY
AFTERNOON. CONVECTION IS NOT EXPECTED SATURDAY AFTERNOON AS THE
UPPER LEVEL RIDGE OVER THE 4 CORNERS REGION BUILDS SE ACROSS OUR
CWFA.

&&

.PREV DISCUSSION... /ISSUED 552 PM CDT FRI AUG 10 2012/

UPDATE...
HAVE CLEARED BASTROP...BLANCO...HAYS...LEE AND TRAVIS COUNTIES
FROM THE WATCH. THE THREAT OF SVR WX HAS ENDED FOR THESE COUNTIES
WITH THE LINE OF CONVECTION NOW LOCATED TO THE SOUTH AND MOVING
SOUTHWARD.

PREV DISCUSSION... /ISSUED 448 PM CDT FRI AUG 10 2012/

UPDATE...
TEXT PRODUCTS AND GRIDS UPDATED FOR SVR TSTM WATCH 572. PRIMARY
THREAT WILL BE DAMAGING WIND GUSTS.

$&

PREV DISCUSSION... /ISSUED 240 PM CDT FRI AUG 10 2012/

DISCUSSION...
WITHIN THE PAST COUPLE OF HOURS...ISOLATED TO SCATTERED CU CLOUDS
HAVE FORMED ACROSS THE HILL COUNTRY/ESCARPMENT AREA AND ALONG THE
COASTAL PLAINS OF SOUTHEAST TEXAS. MAXIMUM TEMPERATURES ACROSS
SOUTH CENTRAL TEXAS TO REACH THE LOWER TO MID 100S AND NEAR 100
OVER THE HILL COUNTRY. IT'S GOING TO FEEL EVEN HOTTER AROUND 3 PM
TO 6 PM AS HEAT INDEX VALUES NEAR THE 105 MARK.

AS THE AFTERNOON PROGRESSES...ISOLATED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE HILL COUNTRY WHILE MOVING SOUTHWARD ACROSS TWO
THIRDS OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND PART OF THE
EVENING. IF THESE STORMS DO FORM...AS A CONVERGENCE ZONE SETS UP
ACROSS THE HILL COUNTRY...COUPLED WITH HOT CONDITIONS...STRONG WINDS
OF 40 TO 50 MPH ARE POSSIBLE AS THE STORM DOWNDRAFT RUSHES TO THE
SURFACE.

AFTER THIS EVENING...CHANCES FOR RAIN WILL BE LIMITED TO NIL AS
UPPER LEVEL RIDGE REGAINS CONTROL OF SOUTH CENTRAL TEXAS WEATHER
CONDITIONS FOR THE NEXT SEVERAL DAYS. THE UPCOMING WEEKEND IS GOING
TO BE HOT AND DRY WITH SATURDAY AND SUNDAY HIGHS EXPECTED TO BE
NEAR AND ABOVE TRIPLE DIGITS. DRY CONDITIONS ARE ANTICIPATED
MONDAY AND TUESDAY AND NOT AS HOT. THE UPPER RIDGE IS PROGGED TO
WEAKEN BY THE MIDDLE OF NEXT WEEK AS IT SHIFTS SOUTHEASTWARD AND
OVER EAST TEXAS BY WEDNESDAY THROUGH FRIDAY. THIS WILL ALLOW
TROPICAL MOISTURE TO MOVE ACROSS THE COASTAL PLAINS AND SOUTH
CENTRAL TEXAS FOR A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS FROM
THE SECOND PART OF NEXT WEEK INTO NEXT SATURDAY.

FIRE WEATHER...
WITH HIGH TEMPERATURES TRENDING A FEW DEGREES HOTTER THAN EXPECTED...
COUPLED WITH A CONVERGENCE ZONE ALONG THE ESCARPMENT...ISOLATED
THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND OUTFLOWS LATE
THIS AFTERNOON AND THIS EVENING. WITH LOW COVERAGE WILL CONSIDER
THIS AS ELEVATED FIRE WEATHER CONDITIONS...ALONG WITH THE ONGOING
TRENDS OF LATE AFTERNOON DRYNESS AND EARLY EVENING WIND MAXIMUMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76 102  76 100  75 /  10  -   -   -   10
AUSTIN BERGSTROM INTL AIRPORT  73 102  73 100  73 /  10  -   -   -   10
NEW BRAUNFELS MUNI AIRPORT     73 102  73  99  72 /  20  -   -   -   -
BURNET MUNI AIRPORT            74 102  76 102  75 /  -   -   -   -   -
DEL RIO INTL AIRPORT           80 106  81 106  80 /  10  -   -   -   -
GEORGETOWN MUNI AIRPORT        74 101  76 100  75 /  -   -   -   -   10
HONDO MUNI AIRPORT             74 103  74 101  72 /  20  -   -   -   -
SAN MARCOS MUNI AIRPORT        74 103  73 100  73 /  10  -   -   -   10
LA GRANGE - FAYETTE REGIONAL   76 101  77  97  77 /  20  10  -   10  10
SAN ANTONIO INTL AIRPORT       77 103  77 100  76 /  10  -   -   -   -
STINSON MUNI AIRPORT           76 105  75 102  74 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Aug 10, 4:34 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT FRI AUG 10 2012

TXZ171>173-183>194-202>209-217>225-228-111200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
434 PM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO THIS EVENING...ACROSS ALL BUT EXTREME NORTHERN
PARTS OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS OF 40 TO 60 MPH. SMALL HAIL IS ALSO POSSIBLE.

ISOLATED THUNDERSTORMS WITH BRIEF WIND GUSTS OF 4O TO 60 MPH
COULD MAKE WILDFIRES DIFFICULT TO CONTROL.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS
PLATEAU DUE TO LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH TUESDAY
AFTERNOONS INTO EARLY EACH EVENING ACROSS THE RIO GRANDE PLAINS AND
SOUTHERN EDWARDS PLATEAU DUE TO LOW RELATIVE HUMIDITIES.

CONDITIONS MAY APPROACH HEAT ADVISORY CRITERIA BOTH SATURDAY AND SUNDAY
AFTERNOONS ALONG THE RIO GRANDE PLAINS.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Aug 10, 6:03 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     SAN ANTONIO             29.46N  98.51W
08/10/2012                   BEXAR              TX   TRAINED SPOTTER

            NEAR MEDICAL CENTER AND I-10. ESTIMATED 60 MPH GUSTS
            AND PERHAPS STRONGER. ROOFING MATERIAL BLOWN FROM OFFICE
            BUILDINGS BROKE SOME WINDOWS

&&

EVENT NUMBER EWX1200432

CVP
Special weather statement, Aug 10, 6:07 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT FRI AUG 10 2012

TXZ204-205-207-219>222-102345-
ATASCOSA-BEXAR-FRIO-GUADALUPE-KARNES-MEDINA-WILSON-
607 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...NORTHERN
KARNES...NORTHERN FRIO...BEXAR...WILSON...MEDINA AND SOUTHWESTERN
GUADALUPE COUNTIES UNTIL 645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG WIND GUST ALONG A LINE EXTENDING FROM NEW BERLIN TO 6 MILES
NORTHWEST OF YANCEY...AND MOVING SOUTH AT 20 MPH. THIS WIND GUST WAS
ASSOCIATED WITH THUNDERSTORMS FURTHER NORTH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DEVINE...
  STOCKDALE...
  FLORESVILLE...
  POTEET...
  PEARSALL...
  POTH...
  KOSCIUSKO...
  PLEASANTON...
  LYTLE...
  LA VERNIA...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 10, 6:11 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     NEW BRAUNFELS           29.70N  98.12W
08/10/2012                   COMAL              TX   NWS EMPLOYEE

            NWS EMPLOYEE RELAYED REPORT OF 3 FOOT DIAMETER TREE
            BLOWN DOWN ONTO HOUSE IN NEW BRAUNFELS

&&

EVENT NUMBER EWX1200433

CVP
Special weather statement, Aug 10, 6:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT FRI AUG 10 2012

TXZ183-202-110045-
KINNEY-VAL VERDE-
653 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAL VERDE AND WESTERN
KINNEY COUNTIES UNTIL 745 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STANDART...OR 10 MILES WEST OF
BRACKETTVILLE...MOVING SOUTHWEST AT 20 MPH. THIS STORM WILL TRACK
WEST ALONG HIGHWAY 90.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEL RIO...
  STANDART...
  AMANDA...
  LAUGHLIN AFB...
  AMISTAD VILLAGE...
Special weather statement, Aug 10, 7:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT FRI AUG 10 2012

TXZ183-184-110045-
EDWARDS-VAL VERDE-
700 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND SOUTHWESTERN
EDWARDS COUNTIES UNTIL 745 PM CDT...

AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CARTA VALLEY...OR 13 MILES SOUTHEAST OF LOMA
ALTA...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL MOVE SOUTHWEST
ALONG HIGHWAY 377 AND CROSS HIGHWAY 277 AT THE INTERSECTION OF BOTH
HIGHWAYS.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  SEMINOLE CANYON STATE PARK...
  SHUMLA...
  DEVILS SHORES...
  ROUGH CANYON REC AREA...
  PAFFORD CROSSING...
Special weather statement, Aug 10, 7:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT FRI AUG 10 2012

TXZ209-223-110115-
FAYETTE-GONZALES-
751 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES AND
SOUTHWESTERN FAYETTE COUNTIES UNTIL 815 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WAELDER...OR 9 MILES WEST OF FLATONIA...
MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WAELDER...
  NEWTONVILLE...
  THOMPSONVILLE...
  LITTLE NEW YORK...
  DILWORTH...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.